Alert archive / Arkansas / Wind Advisories in 2010
Wind Advisory 3, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Mar 31, 2010, 11:28 AM CDT for 7 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2010, 11:28 AM CDT (16:28 UTC)
- Expired
- Mar 31, 2010, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2176 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
127 WWUS74 KMEG 311628 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1128 AM CDT WED MAR 31 2010 ...WINDY CONDITIONS EXPECTED ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THIS AFTERNOON... ARZ008-009-017-018-026>028-MOZ113-115-312300- /O.NEW.KMEG.WI.Y.0003.100331T1628Z-100331T2300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 1128 AM CDT WED MAR 31 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * SOUTH TO SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED THIS AFTERNOON. * THE HIGHEST WINDS WILL OCCUR BETWEEN NOON AND 4 PM CDT. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA AFTER BY 6 PM. * THESE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SJM
2 follow-up statements
271 WWUS74 KMEG 311720 NPWMEG URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE MEMPHIS TN 1219 PM CDT WED MAR 31 2010 ...WINDY CONDITIONS EXPECTED ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THIS AFTERNOON... ARZ008-009-017-018-026>028-MOZ113-115-312300- /O.NEW.KMEG.WI.Y.0003.100331T1719Z-100331T2300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 1219 PM CDT WED MAR 31 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * SOUTH TO SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED THIS AFTERNOON. * THE HIGHEST WINDS WILL OCCUR BETWEEN NOON AND 4 PM CDT. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA AFTER BY 6 PM. * THESE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SJM
466 WWUS74 KMEG 312304 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 604 PM CDT WED MAR 31 2010 ARZ008-009-017-018-026>028-MOZ113-115-010015- /O.EXP.KMEG.WI.Y.0003.000000T0000Z-100331T2300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 604 PM CDT WED MAR 31 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. * WINDS WILL REMAIN GUSTY UNTIL AN HOUR OR SO AFTER SUNSET. $$ JCL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 31, 11:21 AM CDT, 7 minutes earlier.
Area forecast discussion, Mar 31, 11:21 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1121 AM CDT WED MAR 31 2010
.DISCUSSION...
WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR NORTHEAST ARKANSAS AND
THE MISSOURI BOOTHEEL FOR THIS AFTERNOON. WINDS ARE ALMOST
SUSTAINED AT 25 MPH ACROSS THIS AREA.
SJM
&&
.PREV DISCUSSION... /ISSUED 1047 AM CDT WED MAR 31 2010/
MOSTLY SUNNY SKIES PREVAIL ACROSS THE REGION AS AN UPPER LEVEL
RIDGE OF HIGH PRESSURE DOMINATES. SURFACE HIGH PRESSURE OVER THE
SOUTHEAST U.S. COMBINED WITH LOW PRESSURE OVER THE CENTRAL PLAINS
IS TIGHTENING THE PRESSURE GRADIENT ACROSS THE MID SOUTH RESULTING
IN BREEZY CONDITIONS...ESPECIALLY OVER EASTERN ARKANSAS WHERE
WINDS ARE ALREADY GUSTING TO 25 TO 30 MPH AT TIMES. HAVE INCREASED
WINDS IN THIS AREA THIS AFTERNOON AND A WIND ADVISORY MAY BECOME
NECESSARY.
DEWPOINTS HAVE RISEN INTO THE MID AND UPPER 40S THIS MORNING
THOUGH A VERY DRY AIR MASS ALOFT COMBINED WITH GOOD MIXING SHOULD
CAUSE DEWPOINTS TO FALL WITH RH VALUES DROPPING INTO THE 25 TO 30
PERCENT RANGE THIS AFTERNOON. GUSTY WINDS...LOW RH VALUES AND DRY FUELS
WILL RESULT IN INCREASING FIRE DANGER AND WILL CONTINUE TO MONITOR
FOR POSSIBLE RED FLAG WARNINGS.
UPDATE WILL BE OUT SHORTLY.
SJM
PREV DISCUSSION... /ISSUED 334 AM CDT WED MAR 31 2010/
ANOTHER PLEASANT DAY ON TAP FOR THE MIDSOUTH TODAY. AN UPPER
RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE MIDSOUTH AS A SFC HIGH
SITS OVER THE CAROLINAS. STRONG SOUTHERLY WINDS WILL ALLOW
TEMPERATURES TO SOAR INTO THE MID TO UPPER 70S. SKIES WILL BE
SUNNY TO MOSTLY SUNNY WITH ONLY SOME CIRRUS STREAMING THROUGH THE
AREA. GOOD MIXING THIS AFTERNOON WILL ALLOW RELATIVE HUMIDITY
VALUES TO DROP INTO THE 25 TO 30 PERCENT RANGE. THE LOW RH VALUES
COMBINED WITH STRONG SOUTHERLY WINDS MAY CREATE A HIGH FIRE DANGER
ACROSS PORTIONS OF THE MID-SOUTH. WILL RE-ISSUE THE FIRE WEATHER
NOTIFICATION MESSAGE AND LET THE DAY SHIFT MONITOR TO SEE IF ANY
RED FLAG WARNINGS ARE NEEDED.
TONIGHT THROUGH THURSDAY NIGHT...UPPER RIDGE STRENGTHENS OVER THE
CWA. SKIES ARE EXPECTED TO BE CLEAR TO MOSTLY CLEAR. SOUTHERLY WINDS
WILL CONTINUE TO BRING ABOVE NORMAL TEMPERATURES TO THE MIDSOUTH. LOWS
TONIGHT WILL BE IN THE UPPER 40S TO MID 50S. THURSDAY WILL BE
GORGEOUS WITH NOT A CLOUD EXPECTED IN THE SKY. HIGHS SHOULD REACH
INTO THE UPPER 70S TO LOWER 80S. MEMPHIS WILL LIKELY HIT 80 DEGREES
FOR THE 1ST TIME SINCE OCTOBER 9TH. HIGH FIRE DANGER MAY CONTINUE
INTO THURSDAY AFTERNOON AGAIN DUE TO LOW RELATIVE HUMIDITY VALUES
AND STRONG SOUTHERLY WINDS. LOWS THURSDAY NIGHT WILL BE IN THE 50S.
FRIDAY...UPPER RIDGE BEGINS TO WEAKEN OVER THE AREA. CLOUDS MAY
BEGIN TO INCREASE AHEAD OF A DEVELOPING LOW PRESSURE SYSTEM TO THE
WEST. HOWEVER TEMPERATURES WILL REMAIN ABOVE NORMAL WITH HIGHS IN
THE UPPER 70S TO LOWER 80S.
FRIDAY NIGHT THROUGH SATURDAY NIGHT...MODELS ARE STILL NOT IN THE
BEST AGREEMENT WITH THE TIMING OF THE APPROACHING COLD FRONT.
THOUGH THEY ARE CLOSER THAN LAST NIGHTS RUNS. THE 00Z GFS REMAINS
A TAD FASTER THE THE 00Z NAM/12Z ECMWF/00Z CANADIAN AND 21Z SREF
MODELS BRINGING IN SHOWERS AND THUNDERSTORMS AS EARLY AS FRIDAY
EVENING ACROSS WESTERN SECTIONS OF THE CWA. OTHER MODELS LEAN MORE
TOWARD AN AFTER MIDNIGHT TIMING. THE GFS IS ALSO MORE PROGRESSIVE
ON PUSHING THE SYSTEM OUT OF THE CWA BY 00Z SATURDAY NIGHT WHERE
AS THE ECMWF IS MUCH SLOWER EVENTUALLY STALLING OUT OVER THE
SOUTHEASTERN COUNTIES. THIS WOULD KEEP RAIN CHANCES IN THE
FORECAST POSSIBLY INTO SUNDAY AND SUNDAY NIGHT. EVEN THE CANADIAN
MODEL HINTS THE FRONT MAY STALL BUT IT MAY BE FURTHER TO THE
SOUTHEAST. WOULD THINK THE FRONT WOULD HAVE A HARD TIMING PUSHING
EAST AS QUICKLY AS IT WILL BE RUNNING INTO A STRONG UPPER RIDGE
FOR THIS TIME OF YEAR. HOWEVER IT MAY NOT BE AS SLOW AS WHAT THE
ECMWF IS INDICATING EITHER. WILL LIKELY TRY TO GO WITH A COMPROMISE WITH
PRECIPITATION MOVING IN AFTER MIDNIGHT FRIDAY NIGHT AND LINGERING
INTO SATURDAY NIGHT. THIS FOLLOWS CLOSELY TO WHAT CURRENT FORECAST
HAS GOING. WITH THIS TIMING...SVR POTENTIAL SEEMS LIMITED. MAYBE
SOME STRONG THUNDERSTORMS COULD FIRE UP DURING THE DAY ON SATURDAY
BUT INSTABILITY WITH THIS SYSTEM IS STILL NOT IMPRESSIVE.
SUNDAY THROUGH THE END OF THE FORECAST PERIOD...MODELS ALL OVER THE
PLACE WITH DIFFERENT SOLUTIONS FOR THIS TIME PERIOD. THIS IS TOTALLY
DIFFERENT THAN LAST NIGHTS RUNS WHERE GOOD AGREEMENT WAS SEEN.
MAIN PROBLEM LIES WITH HOW MODELS ARE HANDLING THE PREVIOUS
SYSTEM. THE 00Z GFS QUICKLY BUILDS IN A SFC HIGH ON SUNDAY AND
MOVES THE HIGH EAST OF THE CWA BY SUNDAY NIGHT. A WARM FRONT WOULD
SURGE NORTH LATE SUNDAY NIGHT AND POSSIBLY SET OFF SOME WARM AIR
ADVECTION SHOWERS. MONDAY WOULD BE PLEASANT WITH STRONG SOUTHERLY
WINDS AND WARM TEMPERATURES AHEAD OF THE NEXT COLD FRONT WHICH THE
GFS BRINGS IN ON TUESDAY. MEANWHILE THE 12Z ECMWF STALLS OUT THE
PREVIOUS FRONT OVER NORTHEAST MISSISSIPPI THIS WOULD KEEP THE
POSSIBILITY OF SHOWERS THROUGH SUNDAY NIGHT OVER THIS AREA. THE ECMWF
LIFTS THAT OLD BOUNDARY NORTH BUT DOES NOT MOVE THE NEXT COLD
FRONT INTO THE CWA UNTIL BEYOND CURRENT FORECAST PERIOD. THIS IS
MAINLY DUE TO THE MODEL DEVELOPING A SFC LOW ALONG THE FRONT ON
TUESDAY WHILE IT IS LOCATED OVER THE CENTRAL PLAINS. WILL CONTINUE WITH
CURRENT FORECAST FOR NOW WHICH HAS DRY CONDITIONS UNTIL TUESDAY
AND TUESDAY ONLY HAS 20 POPS AT THAT UNTIL SOME MODEL CONSISTENCY
CAN OCCUR.
KRM
&&
AVIATION...
12Z TAFS
VFR CONDITIONS EXPECTED FOR AT LEAST THE NEXT 24 HOURS.
SOUTH WINDS WILL INCREASE CONSIDERABLY AND BECOME GUSTY 14-15Z...
THEN SUBSIDE AGAIN AFTER 00Z.
NON-CONVECTIVE LOW LEVEL WIND SHEAR IS POSSIBLE AT
KMEM...KJBR...AND KMKL THROUGH 15Z BEFORE SURFACE WINDS
INCREASE...AND AGAIN AFTER 00Z AS SURFACE WINDS DIMINISH...
BUT WILL NOT MENTION IN TAFS AT THIS TIME.
MBS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 79 56 81 59 / 0 0 0 0
MKL 77 50 81 52 / 0 0 0 0
JBR 77 53 80 56 / 0 0 0 0
TUP 77 49 82 51 / 0 0 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.
MO...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...NONE.
&&Hazardous weather outlook, Mar 31, 10:55 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 1055 AM CDT WED MAR 31 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1055 AM CDT WED MAR 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT LOW RELATIVE HUMIDITY VALUES BETWEEN 25 AND 30 PERCENT COMBINED WITH STRONG SOUTHERLY WINDS AT 10 TO 20 MPH WITH HIGHER GUSTS WILL INCREASE THE FIRE DANGER ACROSS THE MIDSOUTH THIS AFTERNOON. THE INCREASED FIRE DANGER WILL MAKE OUTDOOR BURNING DANGEROUS. A RED FLAG WARNING MAY BE NEEDED LATER THIS AFTERNOON. PLEASE CONTACT YOUR LOCAL GOVERNMENT OR FIRE CONTROL OFFICIALS FOR INFORMATION CONCERNING BURN RESTRICTIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOW RELATIVE HUMIDITY VALUES AND STRONG SOUTHERLY WINDS ARE EXPECTED AGAIN THURSDAY AFTERNOON AND WILL MAINTAIN THE ELEVATED FIRE DANGER ACROSS THE MIDSOUTH. A COLD FRONT WILL MOVE INTO THE MIDSOUTH ON LATE FRIDAY NIGHT INTO SATURDAY. STRONG THUNDERSTORMS COULD DEVELOP AHEAD OF THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
Nearby
Wind Advisories in Arkansas, 2010Wind Advisories in Missouri, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.